AmphibiaWeb - Paratelmatobius mantiqueira


(Translations may not be accurate.)

Paratelmatobius mantiqueira Pombal & Haddad, 1999
family: Leptodactylidae
subfamily: Paratelmatobiinae
genus: Paratelmatobius
Conservation Status (definitions)
IUCN Red List Status Account Data Deficient (DD)
National Status None
Regional Status None
conservation needs Access Conservation Needs Assessment Report .


Berkeley mapper logo

View distribution map in BerkeleyMapper.

Paratelmatobius mantiqueira is the smallest species of the genus Paratelmatobius. Males reach a max SVL of 14.4-16.7 mm. Body is robust with a snout that is wider than long and rounded when viewed dorsally and laterally. Canthus rostralis is wealy distinct and the loreal region is concave. Tympanum is visible, round, and with a diameter of more than half the eye diameter with a weakly developed supratympanic fold bordering (which extends from posterior border of eye to inguinal region). Small tooth-like process present on mandible and a space between premaxillae for its insertion. Relative finger lengths are 2<1<4<3; relative toe lengths are 1<2<5<3<4. Fingers are not webbed or fringed. Belly and dorsal skin texture are nearly smooth. Small tubercles present on upper eyelid. Ventral surfaces of legs and sides of body are rugose. Color in life not known, following is based on color in preservative: dorsum brown, dark rectangular spot on scapular region; two dark stripes on upper lip. There is an interrupted dark lateral stripe extending from posterior corner of eye to groin. Forelimb has dark irregular spots. Belly is brown ith large cream blotches of irregular shapes. There is presence of a large white spot ventrally between arm and forearm.

Distribution and Habitat

Country distribution from AmphibiaWeb's database: Brazil

Berkeley mapper logo

View distribution map in BerkeleyMapper.
The species is only known from the type locality in the Serra da Mantiqueira, Sao Paulo State, southeastern Brazil (collected by Carl Gans in 1953 and described in 1999).


Pombal Jr., J. P. and Haddad, C. F. B. (1999). ''Frogs of the genus Paratelmatobius (Anura: Leptodactylidae) with descriptions of two new species.'' Copeia, 1999(4), 1014-1026.

Originally submitted by: Raul E. Diaz (first posted 2004-06-04)
Edited by: Tate Tunstall (2004-08-19)

Species Account Citation: AmphibiaWeb 2004 Paratelmatobius mantiqueira <> University of California, Berkeley, CA, USA. Accessed May 25, 2024.

Feedback or comments about this page.


Citation: AmphibiaWeb. 2024. <> University of California, Berkeley, CA, USA. Accessed 25 May 2024.

AmphibiaWeb's policy on data use.